Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 93, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 4, 2011, 1:17 PM CST. It took effect at Mar 4, 2011, 9:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2011, 1:17 PM CST (19:17 UTC)
- In effect from
- Mar 4, 2011, 9:00 PM CST
- Expired
- Mar 6, 2011, 12:00 PM CST
- In force
- 39 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 3:47 AM CST, 9 hours 30 minutes earlier.
Area forecast discussion, Mar 4, 3:47 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 AM CST FRI MAR 4 2011
.SYNOPTIC...
A SURFACE LOW PRESSURE AREA REMAINS CENTERED OVER THE WESTERN
GULF OF MEXICO AT 09Z...AS THE SURFACE RIDGE OF HIGH PRESSURE
EXTENDS FROM THE ATLANTIC SEABOARD WEST INTO THE LOWER MS RIVER
VALLEY. PATCHY FOG HAS DEVELOPED THIS MORNING... WITH EXTENSIVE
LOW CLOUDINESS ACROSS THE REGION. PREVAILING WINDS CONTINUE FROM
THE SOUTHEAST AND WILL REMAIN SOUTHEAST TO SOUTH THROUGH SATURDAY.
AS A RESULT...THIS MOISTURE PLUME WILL CONTINUE TO PUSH OVER THE
REGION.
.AVIATION...
SOUTHEAST WIND WILL INCREASE TODAY AND BECOME RATHER GUSTY. SOME
LIGHT SHOWER ACTIVITY EXPECTED ONCE AGAIN TODAY OVER MOST OF TEH
AREA. MAINLY VFR CONDITIONS FOR MOST SITES NEAR THE GULF COAST AS
CEILINGS SHOULD STAY ABOVE BKN030 THROUGH LATE MORNING. LOWER MVFR
CEILINGS WILL BE FOUND IN BTR AND MCB. ALL CEILINGS WILL BEGIN TO
LOWER BY MID TO LATE MORNING AND MVFR CONDITIONS OF OVC010-015
SHOULD BE COMMON AT ALL TERMINALS BY AFTERNOON. THESE CONDITIONS
WILL LAST TO THE END OF THE 12Z TAF CYCLE. SOME TEMPO BKN008 WILL
ALSO BEGIN TO SNEAK IN THROUGH THE TAF CYCLE WITH ANY SH/TS
ACTIVITY. THERE WILL BE THE POSSIBILITY FOR AN ISOLATED TS BUT THIS
WILL DEFINITELY NOT BE WIDESPREAD AS MOST SHOWERS WILL BE MOVING
THROUGH A FAIRLY STABLE MARINE LAYER. WILL MENTION ONLY SHRA IN TAFS
FOR NOW BUT A TS WOULD NOT BE RULED OUT. BETTER CHANCES OF SEEING TS
WILL BE AS THE COLD FRONT MOVES THROUGH.
&&
.MARINE...
COLD FRONT HAS CAUSED WINDS TO INCREASE TO ADVISORY CRITERIA FOR ALL
AREAS THIS MORNING. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY
NIGHT. THIS WILL BRING NORTHERLY WINDS WHICH SHOULD EASE THROUGH THE
DAY SUNDAY. NORTHERLY WINDS MAY BE STRONG ENOUGH TO PROMPT
ADVISORIES AS WELL WHICH MAY CAUSE THE HEADLINES TO BE EXTENDED ON
THE BACK SIDE OF THE COLD FRONT. SOME TS ACTIVITY IS EXPECTED WITH
THIS SYSTEM AND SHOULD BE THROUGH ALL WATERS BY SUN AFTERNOON. HIGH
PRESSURE WILL QUICKLY MOVE TO THE EAST COAST CAUSING RETURN FLOW TO
RESUME AHEAD OF THE NEXT FRONTAL SYSTEM EXPECTED NEXT WED NIGHT.
&&
.SHORT TERM...
AN UPPER LEVEL SHORTWAVE WILL PUSH FROM THE ROCKIES INTO THE
MISSISSIPPI RIVER VALLEY TODAY TO COINCIDE WITH GULF MOISTURE
STREAM OVER THE P/CWA. THE SAME TIME...MODELS PUSH A COLD FRONT
INTO SOUTHERN STATES SATURDAY AND THROUGH THE REGION BY SATURDAY
NIGHT. THE MID- TO UPPER-LEVEL WIND PROFILE SUGGESTS ISOLATED SEVERE
THUNDERSTORMS MIGHT BE POSSIBLE. HOWEVER...LOW LEVEL CLOUDINESS
WILL REMAIN OVER THE REGION AND COULD BE AN ISSUE FOR HEATING AND
A DETERRENT TO ANY WIDE-SCALE CONVECTIVE DEVELOPMENT TODAY.
THE MODELS DO NOT READILY CONVERGE ON SAME SOLUTION...WITH THE NAM
SUGGESTING ONSET OF STRONGER STORMS EARLIER THAN GFS. IN BOTH
MODELS STRONG CONVECTION IS PROGGED BY SATURDAY...AS THE SOUTHERLY
850 MB JET OF ABOUT 35 TO 45 KTS EXTENDS INTO SOUTHERN STATES AND
250 MB JET MAX PUSHES ACROSS SOUTHERN LOUISIANA FROM 18Z TO 00Z
SUN. THE TROUGH WILL CONTINUE TO DIG AND BECOME MORE AMPLIFIED AS
IT WORKS EAST. THE COLD FRONT WILL SLOWLY WORK INTO THE CWA FROM
THE NORTHWEST LATE SATURDAY...WITH A WEAK SURFACE WAVE DEVELOPING
ALONG THE FRONT. BY EARLY SATURDAY EVENING...BOTH MODELS INDICATE
A DEVELOPING SURFACE LOW OVER SOUTHERN MS. THEREFORE...SATURDAY
AND SATURDAY NIGHT WILL BE ACTIVE OVER THE P/CWA. AFTER 06Z...ONLY
THE EASTERN PORTION OF CWA WILL REMAIN IN RIGHT REAR QUADRANT OF
UPPER JET...AS THE SURFACE LOW PUSHES EAST INTO ALABAMA.
THE COLD FRONT WILL SERVE AS AS A FOCUSING MECHANISM AND WILL
LIKELY ENHANCE CONVECTION. GIVEN LOW-LEVEL SHEAR AND SUPPORTIVE
UPPER-LEVEL WINDS LINGERING ACROSS THE LOWER MS VALLEY/CENTRAL
GULF COAST STATES...EXPECT A MARGINAL SEVERE THREAT THROUGH
SATURDAY NIGHT. THE MORE LIKELY IMPACTS WILL BE STRONG WINDS AND
HAIL...WITH AN ISOLATED CHANCE OF A TORNADO DEVELOPING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH AMOUNTS OVER 1 INCH IN
STRONGER STORMS. RAINS WILL CONTINUE OFF AND ON SATURDAY AND MAY
IMPACT SOME MARDI GRAS ACTIVITIES.
AFTER THE COLD FRONT PUSHES THROUGH SAT NIGHT...SFC HIGH PRESSURE
WILL BECOME ENTRENCHED OVER THE ATLANTIC SEABOARD. A WEAK SURFACE
WAVE WILL PUSH INTO THE WESTERN GULF. ZONAL FLOW ALOFT WILL DOMINATE
ALL OF THE CONUS.
.LONG TERM...
NO CHANGES TO THE PREVIOUS FORECAST. THE MEDIUM RANGE MODELS ARE
IN GENERAL AGREEMENT THROUGH TUESDAY...WHEN THE GFS ONCE AGAIN
PRODUCES THE FASTER SOLUTION THAN THE ECMWF.
BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY
AND MONDAY (LUNDI GRAS). CONDITIONS WILL BE CLEAR AND COOL. BY
TUESDAY...TEMPS WILL MODERATE SOME AND DAYTIME HIGHS WILL BE
COMFORTABLE FOR MARDI GRAS ACTIVITIES.
INCLEMENT CONDITIONS WILL REDEVELOP WEDNESDAY INTO THURSDAY. THE
GFS BRINGS THE NEXT COLD FRONT THROUGH WEDNESDAY AFTERNOON.
HOWEVER...THE ECMWF BRINGS THE FRONT INTO THE REGION UNTIL
OVERNIGHT WED. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS
FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 60 69 37 / 70 90 90 30
BTR 76 63 74 42 / 50 60 90 30
ASD 70 63 74 44 / 70 90 90 50
MSY 73 63 75 47 / 70 80 90 50
GPT 68 64 72 44 / 70 80 90 60
PQL 69 61 73 46 / 70 80 90 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Mar 4, 11:29 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1129 AM CST FRI MAR 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-051730- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1129 AM CST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH LATE TONIGHT FOR THE GULF COASTAL WATERS AND TIDAL LAKES. ONSHORE FLOW WILL INCREASE TO 20 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS. SEAS OF 4 TO 7 FEET ARE COMMON NEARSHORE...WITH SEAS AS HIGH AS 10 TO 12 FEET OVER THE OUTER WATERS. WAVES OF 4 TO 5 FEET WILL BE LIKELY ON THE TIDAL LAKES. A WIND ADVISORY IS IN EFFECT FOR THE MISSISSIPPI COASTAL COUNTIES WHERE SUSTAINED WINDS OF 25 MPH WILL CONTINUE WITH OCCASIONAL GUSTS AROUND 35 MPH POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...BUT SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE STRONG COLD FRONT MOVES ACROSS THE REGION ON SATURDAY... SHOWERS AND THUNDERSTORM ACTIVITY WILL INCREASE. THE FRONTAL BOUNDARY WILL HELP FOCUS CONVECTION...AS IT PROGRESSES TO THE MISSISSIPPI GULF COASTAL REGION SATURDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...PERIODS OF COPIOUS RAINFALL...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL AMOUNTS OVER 1 INCH MAY OCCUR IN STRONGER STORMS. ISOLATED TORNADOES AND WATERSPOUTS MAY ALSO DEVELOP. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH TUESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE GULF COASTAL REGION WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN WITH THE NEXT WEATHER SYSTEM WHEN IT MOVES ACROSS THE REGION ON WEDNESDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:17 PM CST | Gale Warning | LIX | 8 hr | |
| Mar 4, 10:07 AM CST | Wind Advisory | LIX | 5 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.